MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-291-50
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is a non-sterile device with no expiration date.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog sweeper brush was used during scope cleaning on (b)(6) 2020.According to the complainant, during scope cleaning, resistance is met during device usage.Upon inspection, the wire at the tip of the brush was noted to be protruding.Scope cleaning was completed using another hedgehog sweeper brush.There was no patient involvement with this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Block d4: this is a non-sterile device with no expiration date.Block h6: device code 1069 captures the reportable event of brush bristle detached.Block h10: visual analysis of the returned device found that the tip was bare and the coating of the wire had broken and was slightly unraveled on the large plush brush head.No other issues were noted.The condition of the returned device confirms that there was a protrusion on the brush head.The directions for use (dfu) contains warnings for use of the product that would result in excessive force or potential damage to the device, and also instructs the user to inspect the device for missing or loose bristles prior to use.Based on the available information and the objective evidence, the most probalbe cause of the observed damage of the coating on the brush head unraveled was after it was broken inside the scope.However, additional information stated that the reported defect was noticed out of box.Therefore, the cause code assigned to this event is cause not established.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog sweeper brush was used during scope cleaning on (b)(6) 2020.According to the complainant, during scope cleaning, resistance is met during device usage.Upon inspection, the wire at the tip of the brush was noted to be protruding.Scope cleaning was completed using another hedgehog sweeper brush there was no patient involvement with this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.***addition information received as of september 07, 2020*** the complainant reported that the issue was noticed during unpacking of the device.

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10143880
Report Number3005099803-2020-02197
Device Sequence Number16907499
Product Code MNL
UDI-Device Identifier00816849016443
UDI-Public00816849016443
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-291-50
Device Catalogue Number60252
Device Lot Number0000190320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1